Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1976, Volume 44, Issue 6

On the Insensitivity of the Autoregressive Moving Average Representations of Some Australian Quarterly Time Series<1277:OTIOTA>2.0.CO;2-I
p. 1277-1287

John McDonald

Economic researchers are rarely able to conduct surveys or design experiments to obtain evidence with which to assess theories or hypotheses but must rely on information, such as the national income accounting data, compiled by the government bureau of statistics. The bureau revises its national income estimates as more information becomes available or as a result of changes in methods of estimation or minor changes in definitions or classifications. The purpose of this paper is to show that the correlation structures and the autoregressive moving average representations of a number of Australian quarterly time series extracted from the income accounts are relatively insensitive to data revision. The same is true of the cross correlation functions between the "pre-whitened" series.

Log In To View Full Content

Journal News